Alert archive / Maine / Small Craft Advisories in 2012

Small Craft Advisory 6, NWS Gray, ME

January 16, 2012

NWS Gray, ME issued this small craft advisory at Jan 16, 2012, 3:05 AM EST. It took effect at Jan 16, 2012, 7:00 PM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2012, 3:05 AM EST (08:05 UTC)
In effect from
Jan 16, 2012, 7:00 PM EST
Expired
Jan 17, 2012, 10:35 AM EST
In force
16 hr
Issued by
NWS Gray, ME

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 15, 11:55 PM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Jan 15, 11:55 PM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1155 PM EST SUN JAN 15 2012

.SYNOPSIS...
COLD CANADIAN HIGH PRESSURE WILL SLOWLY BUILD SOUTHEAST TO THE
EAST COAST THROUGH TONIGHT...THEN MOVE OUT TO SEA ON MONDAY. LOW
PRESSURE WILL APPROACH FROM THE MIDWEST ON TUESDAY THEN EXIT
INTO THE MARITIMES BY EARLY WEDNESDAY. A RIDGE OF HIGH PRESSURE
FOLLOWS FOR LATE WEDNESDAY. A WEAK CLIPPER SYSTEM WILL CROSS THE
AREA LATE NEXT WEEK. A COLD FRONT WILL CROSS THE AREA ON SATURDAY.

&&

.NEAR TERM /UNTIL 7 AM MONDAY MORNING/...
1155 PM...I MADE A FEW ADJUSTMENTS TO OVERNIGHT MINIMUM
TEMPERATURES AS WELL AS 1ST PERIOD HOURLY TEMPERATURE CURVE.
OTHERWISE...NIL OTHER CHANGES FOR THIS UPDATE.

630 PM...SOME MINOR TWEAKS TO TEMPS...MAINLY ADJUSTING MINS JUST A
LITTLE BASED ON CURRENT TEMPS...MORE OF AREAL CHANGES THAN
WHOLESALE ADJUSTMENTS UP/DOWN. THE LAST HOUR HAS SEEN GOOD
RADIATIONAL TEMP FALLS IN SOME LOCATIONS.

PREVIOUSLY...ARCTIC SURFACE HIGH PRESSURE WILL BECOME CENTERED
OVER THE AREA TONIGHT ALLOWING CLEAR SKIES AND WINDS THAT WILL
BECOME CALM TONIGHT. THIS COMBO WILL ALLOW STRONG RADIATIONAL
COOLING AND TEMPS TO RADIATE TO BELOW THE LOWS OF LAST NIGHT. WIND
CHILLS WILL NOT BE AN ISSUE SINCE WINDS WILL BE LIGHT TO CALM.
GUIDANCE APPEARS TOO WARM FOR TONIGHT AND BASICALLY WENT ABOUT 10
DEGS BELOW GUID. THIS WILL ALLOW TEMPS IN THE MTNS AND FOOTHILLS
TO FALL TO -15 TO -25 WHILE ALONG THE COAST TEMPS OF -5 SHOULD BE
COMMON TONIGHT.

&&

.SHORT TERM /7 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
THE HIGH MOVES OFF THE COAST ON MONDAY ALLOWING FOR A S-SW FLOW
TO SET UP ALONG WITH INCREASING HIGH CLOUDS. THIS BEGINS TO BRING IN
WARMER AIR AS INDICATED BY H8 TEMPS CLIMBING TO MINUS 5 TO MINUS
10 AFTER BEING IN THE MINUS 15 TO MINUS 20 /AND EVEN COLDER/
RANGE. MONDAY SHOULD SEE HIGHS MODERATE INTO THE UPPER TEENS TO
LOWER 20S N AND MID 20S TO AROUND 30 S.

MONDAY NIGHT OVERNIGHT TEMPS WILL BE MILDER AS CLOUDS AND A
CONTINUED SSW FLOW CONTS TO TRY AND PUMP WARMER AIR INTO THE
REGION. SOME WAA OVERUNNING LIGHT SNOW SHWRS WILL ALSO TRY AND
DEVELOP BUT SHOULD BE OF NO CONSEQUENCE.

MAINLY USED MET MOS GUIDANCE FOR THE NEAR TERM FCST.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
A WAA PATTERN WILL BE ONGOING TUESDAY MORNING AS SURFACE LOW
PRESSURE MOVES EASTWARD ACROSS THE LOWER GREAT LAKES AND AN
ASSOCIATED WARM FRONT DRAPES IN A W-E FASHION ACROSS NY AND
SOUTHERN NEW ENGLAND. SOME LIGHT STRATIFORM PRECIP SHOULD BE
ONGOING TUESDAY MORNING OWING TO THE WAA. THIS SHOULD BE IN THE
FORM OF LIGHT SNOW...ALTHOUGH WE CAN/T RULE OUT SOME MIXED
PRECIPITATION IN THE SOUTH.

AS TUESDAY PROGRESSES...FORCING FOR ASCENT LOOKS TO
INCREASE...ESPECIALLY BY LATE AFTERNOON. THIS SHOULD ALLOW FOR
MORE WIDESPREAD PRECIPITATION...AND THEREFORE...HIGHER FORECAST
POPS. THE WARM FRONT LOOKS TO CONTINUE TO LIFT NORTH IN THE
PROCESS...SO THE COLUMN SHOULD WARM. THIS WILL PROBABLY MEAN A
CHANGE TO RAIN ACROSS SOUTHERN ZONES WHILE A LIGHT MIX CONTINUES
ACROSS THE INTERIOR. PRECIP TAPERS OFF AS DRY SLOT ENCROACHES
WELL AFTER MIDNIGHT.

LINGERING MOUNTAIN SNOW SHOWERS LOOK LIKE A GOOD POSSIBILITY ON
WEDNESDAY. SPEAKING OF WEDNESDAY...TEMPS WILL PROBABLY FALL AS THE
DAY PROGRESSES...AND IT WILL BE QUITE WINDY. A WIND ADVISORY MAY
BE NEEDED.

FAIR BUT COLD WEDNESDAY NIGHT INTO THURSDAY.

NEXT SHORT WAVE TROUGH MOVES THROUGH LATE THURSDAY...OR MORE
LIKELY LATE THURSDAY NIGHT WITH A CHANCE OF SNOW SHOWERS.

THE LOW-AMPLITUDE WAVE TRAIN CONTINUES...AND THE NEXT ONE COULD
AFFECT THE AREA OVER THE WEEKEND. HOWEVER...AS IS TO BE
EXPECTED...TRACK AND TIMING IS NOT YET AGREED ON.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
SHORT TERM...VFR INTO MON EVENING THEN CONDS MAY BECOME MVFR IN
ANY DEVELOPING LGT SNW SHWRS.

LONG TERM...MVFR TO LOCAL IFR CONDITIONS EXPECTED TUESDAY AND
TUESDAY NIGHT WITH LOW PRESSURE SYSTEM AND LIGHT RAIN AND SNOW.
VFR TO RETURN WEDNESDAY AND THURSDAY. MVFR CONDITIONS MAY RETURN
THURSDAY NIGHT WITH COLD FRONT AND SNOW SHOWERS.

&&

.MARINE...
SHORT TERM...
SCA WINDS THAT ARE MARGINALLY AT CRIT ATTM WILL CONTINUE INTO THE
EARLY EVENING BEFORE BECOMING LGT. AREAS OF ARCTIC SEA SMOKE MAY
DEVELOP TONIGHT DUE TO VERY COLD TEMPS OVER THE RELATIVELY WARM
WATERS. ON MONDAY LIGHT WINDS WILL GIVE WAY TO AN INCREASING
SSWLY FLOW THAT SHOULD REACH WELL INTO SCA CRITERIA MON NIGHT AND
PSBLY EVEN GALE FORCE LATE MON NIGHT. WITH THE CURRENT SCA STILL
IN PLACE WILL NEED TO WAIT TO DROP THE SCA THIS EVENING BEFORE
ISSUING THE SCA FOR LATE MON/MON NGT TO AVOID DUPLICATE
HEADLINES.

LONG TERM...SCA CONDITIONS LOOK TO SLOWLY ABATE TUESDAY.
HOWEVER...GALES LOOK LIKE A GOOD BET LATE TUESDAY NIGHT AND
ESPECIALLY WEDNESDAY IN THE WAKE OF DEPARTING LOW PRESSURE. GALES
MAY CONTINUE WEDNESDAY NIGHT BEFORE TAPERING DOWN THURSDAY
MORNING.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST MONDAY FOR ANZ150-152-154.

&&

ES
Hazardous weather outlook, Jan 15, 3:28 PM EST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
328 PM EST SUN JAN 15 2012

MEZ007>009-012>014-018>028-NHZ001>010-013-014-162030-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
328 PM EST SUN JAN 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-162030-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
328 PM EST SUN JAN 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SOUTHWESTERLY GALES WILL BE POSSIBLE MONDAY NIGHT. NORTHWESTERLY
GALES ARE LIKELY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 3:05 AM ESTGale WarningGYX26 hr

Nearby

Small Craft Advisories in Maine, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.